Louisiana, 2001

Tornado in Louisiana, December 22, 2001

December 22, 2001 · NWS SHV · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$24,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 22, 3:00 PM CST, 1 hour 21 minutes earlier.

Area forecast discussion, Dec 22, 3:00 PM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CST SAT DEC 22 2001

FIRST OF A SERIES OF CANADIAN COLD AIR CHUNKS WILL BEGIN TO SPILL
INTO THE AREA LATE TONIGHT IN THE WAKE OF A COLD FRONT CURRENTLY
THROUGH THE DFW AREA. MERGING SHORT WAVES OVER THE CENTRAL AND
NORTHERN PLAINS WILL CAUSE UPPER LOW TO STRENGTHEN AND ACCELERATE
TOWARDS THE GREAT LAKES...THUS OPENING THE COLD AIR GATEWAY. SLOWER
ETA MODEL SHOWING MORE RELIABILITY...SO EXPECT FRONT TO TAKE MOST OF
THE NIGHT MAKING ITS WAY THROUGH NORTH LA. CONVECTION RATHER SPARSE
ALONG LEADING TROF...ONLY SIGNIFICANT THUNDERSTORMS AND HEAVY RAIN
IN EAST TX LAKES. UPPER DIVERGENT PATTERN AS LEFT FRONT QUADRANT OF
JET STREAM DIGS INTO AREA...AND CYLCONIC CURVATURE...TRANSVERSES
FROM SE TX EASTWARD THROUGH CENTRAL LA INTO THE EVENING. INSTABILITY
POCKET INDICATED ON LAPS ANAYSIS EAST OF CLL. THIS MAY ALLOW
REGENERATION OF CONVECTION INTO EAST TX LAKES...WHICH HAS NOT BEEN
UNUSUAL WITH COLD FRONTS...ESPECIALLY LATELY.

LOOKING AT EXTENDED...COOL AIR TO REMAIN IN PLACE UNDER DEEP
NORTHERLY FLOW AS UPPER TROF BECOMES ESTABLISHED OVER EASTERN GREAT
LAKES. COLDER SHOTS OF AIR LOOKING TO ARRIVE AROUND CHRISTMAS...THEN
AGAIN TOWARDS BEGINNING OF FOLLOWING WEEKEND. NO CONVECTIVE
PRECIPITATION AT ALL FORESEEN. OTHER PRECIPITATION NOT OBVIOUS
ENOUGH TO PUT IN FORECAST YET.

SHV 40/55/27/54  3000
MLU 43/58/31/54  6000
TXK 39/52/28/52  2000
TYR 38/53/28/55  1000
LFK 42/58/26/56  2000

VII

.SHV...NONE.

In the hours before

Special weather statement, Dec 22, 10:50 AM CST, 5 hours 31 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-221750-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1050 AM CST SAT DEC 22 2001

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY AND
THIS EVENING AS A COLD FRONT MOVES ACROSS THE FOUR STATE REGION.
A LINE OF THUNDERSTORMS OVER NORTHEAST TEXAS WILL MOVE EAST ACROSS
NORTHERN LOUISIANA THIS AFTERNOON...WITH ACTIVITY INCREASING
ELSEWHERE. SMALL HAIL AND GUSTY WINDS ARE POSSIBLE WITH THESE
STORMS. WITH INSTABILITY GREATER TO THE SOUTH...LARGE HAIL IS
POSSIBLE ACROSS THE EAST TEXAS LAKES...AND COULD MOVE INTO WEST
CENTRAL LOUISIANA.

DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...ACTIVATION OF
SKYWARN NETWORKS...SEVERE THUNDERSTORM SPOTTERS...AND EMERGENCY
MANAGEMENT OFFICIALS...IS NOT ANTICIPATED FOR THIS AFTERNOON OR
EVENING. HOWEVER...WEATHER CONDITIONS SHOULD BE MONITORED...
ESPECIALLY ACROSS SOUTHERN PORTIONS OF EAST TEXAS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Winn

When
December 22, 4:21 PM CST to 4:38 PM CST
Where
Winn County, 2 mi NE of Winnfield
Rating
F1
Path length
8.5 mi
Path width
25 yd
Property damage
$24,000
Reported by
NWS STORM SURVEY
Coordinates
31.933, -92.617

A tornado developed in the southeast quadrant of an HP supercell associated with an eastward moving cold front. Damage was mostly confined to rural timberland with the exception of a few mobile homes which lost windows and portions of their roofs and one ranch style home which lost numerous shingles on the southwest half of the roof. Numerous small and moderate pine trees were snapped and pushed over. This tornado remained within the political boundaries of Winn Parish.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2001Every state in 2001This day in weather historyThe tornado archive for Louisiana, 2001Warnings in Louisiana, December 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5275101.